Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Gurtin-type properties associated with wave propagation in a viscous, heat-conducting gas


Author: J. C. Murray
Journal: Quart. Appl. Math. 34 (1976), 271-286
MSC: Primary 76.49
DOI: https://doi.org/10.1090/qam/449172
MathSciNet review: 449172
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Variational and reciprocity principles of the Gurtin type are established for the linear initial-boundary value problems associated with small-amplitude wave motion in a viscous, heat-conducting gas.


References [Enhancements On Off] (What's this?)

  • [1] M. E. Gurtin, Variational principles for linear initial value problems, Quart, Appl. Math. 22, 252-256 (1964)
  • [2] M. E. Gurtin, Variational principles for linear elastodynamics, Arch. Rational Mech. Anal. 16 (1964), 34–50. MR 0214322, https://doi.org/10.1007/BF00248489
  • [3] Morton E. Gurtin, Variational principle for the time-dependent Schrödinger equation, J. Mathematical Phys. 6 (1965), 1506–1507. MR 0182314, https://doi.org/10.1063/1.1704687
  • [4] Ll. G. Chambers, Some properties of solutions of initial-value problems associated with the wave equation, Quart. Appl. Math. 28, 391-398 (1970)
  • [5] Ll. G. Chambers, Further Gurtin-type variational principles for linear initial value problems, J. Inst. Maths. Applics. 6, 299-301 (1970)
  • [6] I. Herrera and J. Bielak, A simplified version of Gurtin's variational principles, Arch. Ratl. Mech. Anal. 53, 131-149 (1974)
  • [7] Horace Lamb, Hydrodynamics, 6th ed., Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1993. With a foreword by R. A. Caflisch [Russel E. Caflisch]. MR 1317348

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76.49

Retrieve articles in all journals with MSC: 76.49


Additional Information

DOI: https://doi.org/10.1090/qam/449172
Article copyright: © Copyright 1976 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website